Alert archive / South Dakota / Winter Storm Warnings in 2018

Winter Storm Warning 7, NWS Aberdeen, SD

April 8, 20189 counties in South Dakota

NWS Aberdeen, SD issued this winter storm warning at Apr 8, 2018, 2:03 PM CDT for 9 counties in South Dakota. It was in force for 6 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2018, 2:03 PM CDT (19:03 UTC)
Expired
Apr 8, 2018, 8:09 PM CDT
In force
6 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Hamlin County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 57 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:30 PM CDTHEAVY SNOW 81 Ne Sandy Shore State, SDRELAYED VIA SOCIAL MEDIA. LOCATION IS APPROXIMATE. STILL SNOWING.
Apr 8, 2:40 PM CDTHEAVY SNOW 6.7Castlewood, SDSTILL SNOWING, RELAYED VIA SOCIAL MEDIA.
Apr 8, 3:00 PM CDTHEAVY SNOW 7.51 Nw Aberdeen, SDSTILL SNOWING. RELAYED VIA SOCIAL MEDIA.
Apr 8, 6:00 PM CDTSNOW 5Bowdle, SD
Apr 8, 6:00 PM CDTHEAVY SNOW 6.5Mansfield, SDREPORT RELAYED VIA SOCIAL MEDIA.
Apr 8, 6:00 PM CDTHEAVY SNOW 9.23 E Watertown, SD
Apr 8, 6:30 PM CDTHEAVY SNOW 8.6Castlewood, SDCORRECTS PREVIOUS HEAVY SNOW REPORT FROM CASTLEWOOD. RELAYED VIA SOCIAL MEDIA.
Apr 8, 7:00 PM CDTHEAVY SNOW 6Gary, SDCORRECTS PREVIOUS SNOW REPORT FROM GARY.
Apr 8, 7:00 PM CDTSNOW 6.83 Ese Aberdeen, SD
Apr 8, 7:00 PM CDTHEAVY SNOW 7.5Hayti, SDREPORT RELAYED VIA SOCIAL MEDIA.
Apr 8, 7:19 PM CDTHEAVY SNOW 74 S Garden City, SD
Apr 8, 8:00 PM CDTHEAVY SNOW 7Ipswich, SD
Apr 8, 8:00 PM CDTHEAVY SNOW 81 Nw Aberdeen, SDREPORT RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2018-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2018-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WWUS43 KABR 081903
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
203 PM CDT Sun Apr 8 2018

SDZ006-010-017-018-090300-
/O.UPG.KABR.WW.Y.0016.000000T0000Z-180409T0300Z/
/O.NEW.KABR.WS.W.0007.180408T1903Z-180409T0300Z/
Brown-Edmunds-Faulk-Spink-
Including the cities of Aberdeen, Ipswich, Faulkton, and Redfield
203 PM CDT Sun Apr 8 2018

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Heavy snow and blowing snow. Additional snow
  accumulations of up to two inches are expected. Total storm
  accumulations of 5 to 8 inches.

* WHERE...Brown, Edmunds, Faulk and Spink Counties.

* WHEN...Until 10 PM CDT this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Winds gusting as high as 25 mph will cause areas of blowing 
  and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency. The latest
road conditions can be obtained by calling 5 1 1.

&&

$$

SDZ011-019-020-022-023-090315-
/O.UPG.KABR.WW.Y.0016.000000T0000Z-180409T0600Z/
/O.NEW.KABR.WS.W.0007.180408T1903Z-180409T0600Z/
Day-Clark-Codington-Hamlin-Deuel-
Including the cities of Webster, Clark, Watertown, Hayti, 
and Clear Lake
203 PM CDT Sun Apr 8 2018

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...Heavy snow and blowing snow. Additional snow
  accumulations of 1 to 3 inches are expected. Total storm
  accumulations of 5 to 8 inches.

* WHERE...Day, Clark, Codington, Hamlin and Deuel Counties.

* WHEN...Until 1 AM CDT Monday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Winds gusting as high as 30 mph will cause areas of blowing 
  and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow and blowing snow means severe
winter weather conditions will make travel very hazardous or
impossible. If you must travel, keep an extra flashlight, food
and water in your vehicle in case of an emergency. The latest
road conditions can be obtained by calling 5 1 1.

&&

$$

SDZ003-004-009-015-016-034-090000-
/O.CON.KABR.WW.Y.0016.000000T0000Z-180409T0000Z/
Corson-Campbell-Walworth-Dewey-Potter-Sully-
Including the cities of McIntosh, Herreid, Mobridge, Isabel, 
Gettysburg, and Onida
203 PM CDT Sun Apr 8 2018 /103 PM MDT Sun Apr 8 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING...

* WHAT...Snow and blowing snow. Additional snow accumulations of
  up to one half inch are expected. Total storm accumulations of 2
  to 6 inches.

* WHERE...Portions of central and north central South Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 25 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions can be obtained by calling 5 1 1.

&&

$$

SDZ005-036-037-090300-
/O.CON.KABR.WW.Y.0016.000000T0000Z-180409T0300Z/
McPherson-Hyde-Hand-
Including the cities of Eureka, Highmore, and Miller
203 PM CDT Sun Apr 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Snow and blowing snow. Additional snow accumulations of
  up to two inches are expected. Total storm accumulations of 3 
  to 5 inches.

* WHERE...McPherson, Hyde and Hand Counties.

* WHEN...Until 10 PM CDT this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 25 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions can be obtained by calling 5 1 1.

&&

$$

MNZ039-046-SDZ007-008-021-090315-
/O.CON.KABR.WW.Y.0016.000000T0000Z-180409T0600Z/
Traverse-Big Stone-Marshall-Roberts-Grant-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
and Milbank
203 PM CDT Sun Apr 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
MONDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches 
  are expected. Total storm accumulations of 2 to 5 inches.

* WHERE...In South Dakota, Marshall, Roberts and Grant Counties. 
  In Minnesota, Traverse and Big Stone Counties.

* WHEN...Until 1 AM CDT Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, some reductions to visibility are likely. Winds 
  gusting as high as 30 mph will cause patchy blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. In
Minnesota, the latest road conditions can be obtained at
511mn.org, or by calling 5 1 1. In South Dakota, the latest road
conditions can be obtained by calling 5 1 1.

&&

$$
TMT
2 follow-up statements
684 
WWUS43 KABR 082317 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Aberdeen SD
617 PM CDT Sun Apr 8 2018

SDZ006-010-017-018-090030-
/O.CAN.KABR.WS.W.0007.000000T0000Z-180409T0300Z/
Brown-Edmunds-Faulk-Spink-
Including the cities of Aberdeen, Ipswich, Faulkton, and Redfield
617 PM CDT Sun Apr 8 2018

...WINTER STORM WARNING IS CANCELLED...

Some more light snow or flurries are expected tonight with little
to no additional accumulation expected. Thus, the winter storm 
warning has been cancelled. 

$$

SDZ003-004-009-015-016-034-090030-
/O.CAN.KABR.WW.Y.0016.000000T0000Z-180409T0000Z/
Corson-Campbell-Walworth-Dewey-Potter-Sully-
Including the cities of McIntosh, Herreid, Mobridge, Isabel, 
Gettysburg, and Onida
617 PM CDT Sun Apr 8 2018 /517 PM MDT Sun Apr 8 2018/

...WINTER WEATHER ADVISORY IS CANCELLED...

Some more light snow or flurries are expected tonight with little
to no additional accumulation expected. Thus, the winter weather 
advisory has been cancelled. 

$$

SDZ005-036-037-090030-
/O.CAN.KABR.WW.Y.0016.000000T0000Z-180409T0300Z/
McPherson-Hyde-Hand-
Including the cities of Eureka, Highmore, and Miller
617 PM CDT Sun Apr 8 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Some more light snow or flurries are expected tonight with little
to no additional accumulation expected. Thus, the winter weather 
advisory has been cancelled. 


$$

SDZ011-019-020-022-023-090030-
/O.CON.KABR.WS.W.0007.000000T0000Z-180409T0600Z/
Day-Clark-Codington-Hamlin-Deuel-
Including the cities of Webster, Clark, Watertown, Hayti, 
and Clear Lake
617 PM CDT Sun Apr 8 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...Snow and blowing snow ending. Total storm accumulations 
  of 5 to 8 inches.

* WHERE...Day, Clark, Codington, Hamlin and Deuel Counties.

* WHEN...Until 1 AM CDT Monday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. 
  Winds gusting as high as 30 mph will cause areas of blowing 
  and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions can
be obtained by calling 5 1 1.

&&

$$

MNZ039-046-SDZ007-008-021-090030-
/O.CON.KABR.WW.Y.0016.000000T0000Z-180409T0600Z/
Traverse-Big Stone-Marshall-Roberts-Grant-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
and Milbank
617 PM CDT Sun Apr 8 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
MONDAY...

* WHAT...Light snow ending. Total storm accumulations of 2 to 5 
  inches.

* WHERE...In South Dakota, Marshall, Roberts and Grant Counties. 
  In Minnesota, Traverse and Big Stone Counties.

* WHEN...Until 1 AM CDT Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, some reductions to visibility are likely. Winds 
  gusting as high as 30 mph will cause patchy blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. In
Minnesota, the latest road conditions can be obtained at
511mn.org, or by calling 5 1 1. In South Dakota, the latest road
conditions can be obtained by calling 5 1 1.

&&

$$

Mohr
530 
WWUS43 KABR 090109 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Aberdeen SD
809 PM CDT Sun Apr 8 2018

SDZ011-019-020-022-023-090215-
/O.CAN.KABR.WS.W.0007.000000T0000Z-180409T0600Z/
Day-Clark-Codington-Hamlin-Deuel-
Including the cities of Webster, Clark, Watertown, Hayti, 
and Clear Lake
809 PM CDT Sun Apr 8 2018

...WINTER STORM WARNING IS CANCELLED...

Some more light snow or flurries are expected tonight with little
to no additional accumulation expected. Thus, the winter storm 
warning has been cancelled.

$$

MNZ039-046-SDZ007-008-021-090215-
/O.CAN.KABR.WW.Y.0016.000000T0000Z-180409T0600Z/
Traverse-Big Stone-Marshall-Roberts-Grant-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
and Milbank
809 PM CDT Sun Apr 8 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Some more light snow or flurries are expected tonight with little
to no additional accumulation expected. Thus, the winter weather 
advisory has been cancelled. 


$$

Mohr

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Apr 8, 12:23 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 8, 12:23 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1223 PM CDT Sun Apr 8 2018

.UPDATE...
Issued at 1048 AM CDT Sun Apr 8 2018

Changes to the forecast this morning include lowering QPF/snow
amounts over the far northeast CWA. Overall, still expecting a
general 2 to 5 inches across the northern and eastern CWA, but
that far northeast corner may be a bit lower than expected. Have
been making changes to POPs to account for radar trends, but
overall the forecast had things reflected rather nicely. Also been
adjusting freezing rain or freezing drizzle potential across
central SD, which looks to be waning over the next couple hours.
Web cams across central SD do show a bit if icing on the lenses.
Have lowered ice accums a bit down to a light glaze.

&&

.SHORT TERM...(Today and Tonight)
Issued at 320 AM CDT Sun Apr 8 2018

Currently watching the 500mb low spin off the British Columbia/WA
coast, as an offshoot of this feature pushes into eastern MT/WY. The
sfc low associated with the shortwave is located along the western
SD/NE border. While PHP had been reporting rain with a sfc temp of
1C this last hour, we do expect mainly snow as it shifts to our
central and eastern SD counties. ICR has been reporting light snow.
The main changes for this forecast have been to increase winds
(particularly over our northwest, where MBG has been gusting 28-
31kts since around 05Z). Again utilized the short term CAM solutions
to get a better handle on the timing. It has been taking a bit
longer than what the radar is showing for precipitation to get to
the sfc, as there is plenty of dry air to overcome. Dew points are
in the teens, it's taking about an hour longer than originally
anticipated for sfc obs to begin reporting precipitation.

Increased precipitation amounts slightly over the eastern coteau
areas, with a few locations getting closer to the 5-6 inch range. On
the other side of the spectrum, Sully County, currently in the
Winter Weather Advisory may not get to criteria snow wise. However,
with light icing remaining a possibility, will keep headlines as
is. While winds remain breezy today, they will slowly diminish west
to east through the day. Attempted to highlight this in the WSW, with
patchy blowing and drifting snow ending this morning, through mid
afternoon.

By 21Z, expect the best chance of snow to be over the easter 3 tiers
of counties. Depending on other factors, we may be able to get rid
of a few western counties from the WSW a bit early. The shortwave
pushes east by the end of the day, as the sfc low and inverted
trough slide into IA/MN. High pressure will be attempting to near
from the north, but another weak trough will keep a small mention of
snow in the forecast overnight.

.LONG TERM...(Monday through Saturday)
Issued at 320 AM CDT Sun Apr 8 2018

Any lingering light snow should be ending on Monday. And then, it
looks like a nice "warm up" is in store for Tuesday and Wednesday;
at least enough warming to melt some snow and generate some fog/low
stratus Tuesday night.  It even looks warm into Thursday in
tonight's 00Z model runs. But then, circle Friday the 13th on your
calendars. The 00Z ECMWF (with support from the Canadian model) is
prognosticating another snow storm for Friday into Saturday, with
plenty of wind to boot. It still out there in the Day 5/Day 6
timeframe, but the ECMWF tends to be the better longer range model,
so thinking this next round of potentially inclement weather should
be monitored closely over the next few days to see how much the low
track/timing/intensity changes in the models.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1222 PM CDT Sun Apr 8 2018

IFR conditions will continue in snow at KMBG, KATY, and KABR for
much of the afternoon. MVFR/IFR cigs will linger at all sites
after the snow ends through Monday morning.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until 7 PM CDT /6 PM MDT/ this evening
     for SDZ003-004-009-015-016-034.

     Winter Weather Advisory until 1 AM CDT Monday for SDZ007-008-011-
     019>023.

     Winter Weather Advisory until 10 PM CDT this evening for SDZ005-
     006-010-017-018-036-037.

MN...Winter Weather Advisory until 1 AM CDT Monday for MNZ039-046.

&&

UPDATE...TMT
SHORT TERM...KF
LONG TERM...Dorn
AVIATION...Wise
Hazardous weather outlook, Apr 8, 3:37 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
337 AM CDT Sun Apr 8 2018

SDZ033-035-045-048-051-090845-
Stanley-Hughes-Jones-Lyman-Buffalo-
337 AM CDT Sun Apr 8 2018 /237 AM MDT Sun Apr 8 2018/

This Hazardous Weather Outlook is for portions of central South
Dakota.

.DAY ONE...Today and Tonight

A light mix of snow, rain, and freezing rain will continue this
morning. Snow amounts of a half inch to around 2 inches will be
possible early this morning, with little additional snow after
daybreak today. Light ice accumulations are possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Another winter storm may impact the region Friday. Stay tuned to
the latest forecast for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. However, report of snowfall
and visibility restrictions would be appreciated. These reports
can be relayed to the Aberdeen National Weather Service by phone,
or via Facebook or Twitter.

SDZ003>006-009-010-015>018-034-036-037-090845-
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Sully-Hyde-Hand-
337 AM CDT Sun Apr 8 2018 /237 AM MDT Sun Apr 8 2018/

This Hazardous Weather Outlook is for portions of central South
Dakota, north central South Dakota, and northeast South Dakota.

.DAY ONE...Today and Tonight

Expect snow today. Winds gusting as high as 30 mph will cause
patchy blowing and drifting snow through mid afternoon. The snow
should diminish in intensity by early afternoon, and slowly end
this evening across much of the area. Storm total snow of 3 to 5
inches, and ice accumulations of a light glaze are expected.
Please see the latest Winter Weather Message and forecast for the
most up to date information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Another winter storm may impact the region Friday. Stay tuned to
the latest forecast for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. However, report of snowfall
and visibility restrictions would be appreciated. These reports
can be relayed to the Aberdeen National Weather Service by phone,
or via Facebook or Twitter.

MNZ039-046-SDZ007-008-011-019>023-090845-
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-
Hamlin-Deuel-
337 AM CDT Sun Apr 8 2018

This Hazardous Weather Outlook is for portions of west central
Minnesota and northeast South Dakota.

.DAY ONE...Today and Tonight

Snow will move into the area this morning. Winds gusting as high
as 35 mph will cause patchy blowing and drifting snow through mid
afternoon. The snow should diminish in intensity by mid afternoon,
and slowly end late tonight. Storm total snow of 4 to 6 inches is
expected. Please see the latest Winter Weather Message and
forecast for the most up to date information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Another winter storm may impact the region Friday. Stay tuned to
the latest forecast for further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. However, report of snowfall
and visibility restrictions would be appreciated. These reports
can be relayed to the Aberdeen National Weather Service by phone,
or via Facebook or Twitter.

KF

In the hours before

Local storm report, Apr 8, 1:18 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
118 PM CDT SUN APR 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             3 ESE ABERDEEN          45.46N 98.41W
04/08/2018  M5.1 INCH        BROWN              SD   OFFICIAL NWS OBS

            STILL SNOWING.

&&

RL
Local storm report, Apr 8, 1:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
130 PM CDT SUN APR 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     SNOW             CASTLEWOOD              44.72N 97.03W
04/08/2018  M4.0 INCH        HAMLIN             SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. STILL SNOWING.

&&

RL
Local storm report, Apr 8, 1:34 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
134 PM CDT SUN APR 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY SNOW       CLARK                   44.87N 97.73W
04/08/2018  E6.0 INCH        CLARK              SD   PUBLIC

            RELAYED VIA SOCIAL MEDIA. STILL SNOWING.

&&

RL
Local storm report, Apr 8, 1:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
138 PM CDT SUN APR 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             GARDEN CITY             44.96N 97.58W
04/08/2018  M4.0 INCH        CLARK              SD   TRAINED SPOTTER

            RELAYED VIA SOCIAL MEDIA. STILL SNOWING.

&&

RL
Local storm report, Apr 8, 1:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
146 PM CDT SUN APR 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY SNOW       4 ESE WATERTOWN         44.89N 97.08W
04/08/2018  E6.0 INCH        CODINGTON          SD   PUBLIC

            STILL SNOWING, RELAYED VIA SOCIAL MEDIA.

&&

RL
Local storm report, Apr 8, 1:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
147 PM CDT SUN APR 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HEAVY SNOW       1 S ABERDEEN            45.45N 98.48W
04/08/2018  M6.0 INCH        BROWN              SD   NWS EMPLOYEE

            STILL SNOWING.

&&

RL

Nearby

Winter Storm Warnings in South Dakota, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.